Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 15, 2017, 10:13 AM CDT for 4 counties in Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2017, 10:13 AM CDT (15:13 UTC)
- Expired
- Jul 15, 2017, 12:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:20 AM CDT | FLASH FLOOD | 4 Se Nashville, TN | MURFREESBORO ROAD CLOSED BETWEEN THOMPSON LANE AND BRILEY DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.2 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WGUS54 KOHX 151513
FFWOHX
TNC021-037-043-187-151715-
/O.NEW.KOHX.FF.W.0020.170715T1513Z-170715T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1013 AM CDT SAT JUL 15 2017
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Davidson County in Middle Tennessee...
Northeastern Dickson County in Middle Tennessee...
North central Williamson County in Middle Tennessee...
Cheatham County in Middle Tennessee...
* Until 1215 PM CDT
* At 1010 AM CDT, Doppler radar indicated a line of training
thunderstorms producing 2-3 inches of rain across the warned area.
Flash flooding has been reported in Cheatham and Davidson
counties. An addition 1-2 inches of rain is possbile for some
parts of the warning particularly southwest Davidson County.
* Some locations that will experience flooding include...
Ashland City, Nashville, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Pegram, Bellevue, Pleasant View, Berry Hill,
Cheatham Dam, Bells Bend and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3611 8667 3601 8694 3598 8704 3631 8734
3632 8731 3631 8730 3633 8728 3640 8709
$$
102 follow-up statements
391
WGUS74 KOHX 151637
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1137 AM CDT SAT JUL 15 2017
TNC021-037-043-187-151715-
/O.CON.KOHX.FF.W.0020.000000T0000Z-170715T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Dickson TN-Williamson TN-Cheatham TN-
1137 AM CDT SAT JUL 15 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
SOUTHWESTERN DAVIDSON...NORTHEASTERN DICKSON...NORTH CENTRAL
WILLIAMSON AND CHEATHAM COUNTIES...
At 1134 AM CDT, Doppler radar indicated 1-3 inches of rain has
fallen in the last 2 hours due to thunderstorms producing heavy
rain. While heavy rain has ended for the majority of the warned area
some flooding is still lingering.
Some locations that may experience flooding include...
Ashland City, Nashville, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Pegram, Bellevue, Pleasant View, Berry Hill,
Cheatham Dam, Bells Bend and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3611 8667 3601 8694 3598 8704 3631 8734
3632 8731 3631 8730 3633 8728 3640 8709
$$
10910
WGUS74 KOHX 151710
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1210 PM CDT SAT JUL 15 2017
TNC021-037-043-187-151720-
/O.EXP.KOHX.FF.W.0020.000000T0000Z-170715T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Dickson TN-Williamson TN-Cheatham TN-
1210 PM CDT SAT JUL 15 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DAVIDSON...NORTHEASTERN
DICKSON...NORTH CENTRAL WILLIAMSON AND CHEATHAM COUNTIES WILL EXPIRE
AT 1215 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3611 8667 3601 8694 3598 8704 3631 8734
3632 8731 3631 8730 3633 8728 3640 8709
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:58 AM CDT, 15 minutes earlier.
Area forecast discussion, Jul 15, 9:58 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 958 AM CDT Sat Jul 15 2017 .DISCUSSION... Band of thunderstorms with torrential downpours is expected to continue sinking slowly southward for the remainder of the day, ahead of diffuse cold front. Localized flooding has already been reported this morning in some areas in this band, and about an inch of rain fell here at the NWS office in only about 30 minutes around sunrise. Since atmosphere remains moist and unstable south of the front, see no reason why the potential for training of heavy thunderstorms will not remain with us for the remainder of the day. Also, since soils haven't fully recovered from all the heavy rains of late June and early July, believe quick run-off will continue to be the rule. As a result, am planning to issue a Flash Flood Watch for all but our extreme northern counties though 00z/Sunday. Some spots will likely pick up between 2 and 3 inches of rain over just a couple hrs, and current 3-hr FFG for much of our area is around two and a half inches. Doppler estimates indicate some such totals have already fallen in the band of heaviest rains over the last 3 hrs. && .AVIATION... 12Z TAF DISCUSSION. Frontal boundary and an upper level trough axis will work in unison and produce scattered showers and thunderstorms across Middle TN this morning. The activity will shift southward by afternoon. Areas near CSV will see the most activity. Partial clearing will commence aft 00z as drier air works in. Light fog will be possible late tonight, mainly aft 06z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 89 69 89 68 92 / 70 20 0 0 10 Clarksville 87 66 87 66 90 / 30 10 0 0 10 Crossville 82 64 83 63 85 / 70 20 10 0 20 Columbia 87 68 87 67 91 / 70 20 0 0 10 Lawrenceburg 87 68 87 67 90 / 70 30 10 10 10 Waverly 86 68 88 67 90 / 70 10 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Reagan
Hazardous weather outlook, Jul 15, 6:54 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 654 AM CDT Sat Jul 15 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-161200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 654 AM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms are expected across Middle Tennessee today and tonight. Some of these storms could produce heavy rainfall and localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat Index values nearing 105 degrees will be possible Thursday and Friday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 15, 9:03 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 3 SE GORDONSVILLE 36.15N 85.89W
07/15/2017 SMITH TN FACEBOOK
WATER FLOWING OVER ROADWAY IN CLUB SPRINGS IN SMITH
COUNTY
&&
EVENT NUMBER OHX1700723
BWLocal storm report, Jul 15, 9:13 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 AM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 5 ENE LEBANON 36.24N 86.24W
07/15/2017 WILSON TN EMERGENCY MNGR
WATER WAS ENCROACHING ON HOUSE AT CARTHAGE HWY AT BIG
SPRINGS ROAD EAST OF LEBANON.
&&
EVENT NUMBER OHX1700724
BWLocal storm report, Jul 15, 9:26 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 N LEBANON 36.22N 86.32W
07/15/2017 WILSON TN TWITTER
WATER INCHES DEEP IN YARDS FROM OVERWHELMED DITCHES IN
SAM HOUSTON NEIGHBORHOOD IN LEBANON.
&&
EVENT NUMBER OHX1700725
BWLocal storm report, Jul 15, 10:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1002 AM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM LIGHTNING 8 E NASHVILLE 36.17N 86.64W
07/15/2017 DAVIDSON TN TWITTER
COMFORT SUITES OFF OF STEWARTS FERRY PIKE STRUCK BY
LIGHTNING... WHICH CAUSED FIRE.
&&
EVENT NUMBER OHX1700726
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:40 AM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, White | 2 hr |
| Jul 15, 6:02 AM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 118 min |
| Jul 15, 6:39 AM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, Smith, White, Wilson | 3 hr |
| Jul 15, 8:40 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson | 2 hr |
| Jul 15, 8:56 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Jul 15, 9:22 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery | 113 min |
| Jul 15, 10:06 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Coffee, Cumberland, Davidson and 21 more | 5 hr |
| Jul 15, 12:43 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
| Jul 15, 1:11 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.